Alert archive / Washington / Wind Advisories in 2020

Wind Advisory 8, NWS Seattle, WA

January 19, 2020

NWS Seattle, WA issued this wind advisory at Jan 19, 2020, 7:04 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2020, 7:04 PM PST (03:04 UTC)
Expired
Jan 20, 2020, 1:57 AM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

247 
WWUS76 KSEW 200304
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
704 PM PST Sun Jan 19 2020

WAZ555-201200-
/O.NEW.KSEW.WI.Y.0008.200120T0304Z-200120T1200Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
704 PM PST Sun Jan 19 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...East to southeast winds 25 to 35 mph with gusts up to 45
  mph.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
074 
WWUS76 KSEW 200957
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
157 AM PST Mon Jan 20 2020

WAZ555-201100-
/O.CAN.KSEW.WI.Y.0008.000000T0000Z-200120T1200Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
157 AM PST Mon Jan 20 2020

...WIND ADVISORY IS CANCELLED...

Wind speeds have peaked within the advisory area and have begun to
ease. As current wind speeds fall below advisory criteria...the
advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:18 PM PST, 4 hours 46 minutes earlier.

Area forecast discussion, Jan 19, 2:18 PM PST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
218 PM PST Sun Jan 19 2020

.SYNOPSIS...A weak upper ridge will give way to a weak front on
Monday. A stronger front will arrive Tuesday. Additional fronts
will move through the region later in the week.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Most of the rain with a
frontal system stayed north of the area today. The ridge bulging
up over the region has allowed skies to clear over southwest
Washington this afternoon. The front just offshore will weaken and
break up as it moves ashore on Monday--not much will come of the
front, but the coast and Olympics should get a little rain. The
freezing level is high--although cool air continues to work into
the passes from Eastern Washington. The difference in air masses
is apparent in the -8mb cross Cascade pressure gradient. A stronger
front will arrive late Monday night and Tuesday for some wet
breezy weather and the snow level will fall as 850mb temps drop to
around -3c Tuesday night or early Wednesday will see showers
decrease and the next front will approach the area in the
afternoon.

.LONG TERM /THURSDAY THROUGH SUNDAY/...Periods of rain and mild
temps are likely through the end of the week. The air mass will
probably cool and dry around Sunday. The rivers will rise but it
still a little early to bite off and issue a hydro outlook.

&&

.AVIATION...The trend is for drier weather this evening with a
warm front over southern B.C. The flow aloft is W/SW. Ceilings
are mostly VFR. Patchy fog may form in the south sound overnight.
Rain returns Monday morning as a cold front pushes inland. 33

KSEA...Mainly VFR conditions tonight with light rain in the
vicinity this afternoon. S/SE winds at the surface to 10 kt. 33

&&

.MARINE...Small Craft Advisories remain in effect for most waters
tonight. Meanwhile, seas at the Coastal Waters and West Entrance
will build to 9-12 feet. A cold front will weaken as it moves
inland early Monday. A stronger Pacific frontal system may bring
gales to the Coastal Waters Monday night or Tuesday. The flow will
turn briefly onshore Tuesday night, then turn back offshore on
Wednesday as the next warm front arrives. 33

&&

.HYDROLOGY...Rainfall will remain light through Monday. Heavier
precip later Monday night through Tuesday night will arrive as the
snow level drops to around 2500 feet. Then, higher snow levels
are likely after the middle of the week so the rivers will rise
through the end of the week.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 10 PM PST this evening for Grays
     Harbor Bar-West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 7 AM PST Monday for Admiralty Inlet-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 4 AM PST Monday for Central U.S.
     Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:59 PM PSTGale WatchSEW6 hr
Jan 20, 2:46 AM PSTGale WarningSEW39 hr
Jan 20, 2:46 AM PSTSmall Craft AdvisorySEW15 days
Jan 20, 2:26 PM PSTWinter Storm WarningSEW36 hr
Jan 20, 2:26 PM PSTWinter Weather AdvisorySEW56 hr

Nearby

Wind Advisories in Washington, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.